Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 272, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 4, 2013, 1:09 PM PDT for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2013, 1:09 PM PDT (20:09 UTC)
- Expired
- Sep 4, 2013, 3:15 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 153 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -590 J/kg
- Mixed-layer LCL
- 1916 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
681
WGUS55 KVEF 042009
FFWVEF
CAC071-042215-
/O.NEW.KVEF.FF.W.0272.130904T2009Z-130904T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
109 PM PDT WED SEP 4 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 315 PM PDT.
* AT 107 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR TWENTYNINE PALMS. THE
STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
TWENTYNINE PALMS MOUNTAIN AND TWENTYNINE PALMS MCAS...
AND STATE ROUTE 62 BETWEEN MILE MARKERS 30 AND 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3411 11606 3412 11606 3412 11609 3413 11610
3424 11613 3425 11585 3410 11585
$$
WOLCOTT1 follow-up statement
101
WGUS75 KVEF 042105
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
205 PM PDT WED SEP 4 2013
CAC071-042114-
/O.CAN.KVEF.FF.W.0272.000000T0000Z-130904T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
205 PM PDT WED SEP 4 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL SAN
BERNARDINO COUNTY...
SHOWERS AND THUNDERSTORMS HAVE MOVED AWAY FROM THE AREA EAST OF
TWENTYNINE PALMS AND NEAR WONDER VALLEY. WITH THE THREAT OF HEAVY
RAINFALL OVER WITH AT THIS TIME...THE FLASH FLOOD WARNING FOR THIS
AREA HAS BEEN CANCELLED.
LAT...LON 3411 11606 3412 11606 3412 11609 3413 11610
3424 11613 3425 11585 3410 11585
$$
STACHELSKIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 10:55 AM PDT, 2 hours 14 minutes earlier.
Area forecast discussion, Sep 4, 10:55 AM PDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 1055 AM PDT WED SEP 4 2013 .SYNOPSIS...MOISTURE WILL REMAIN IN PLACE OVER MUCH OF THE REGION THE REMAINDER OF THE WEEK AND RESULT IN ISOLATED THUNDERSTORMS DURING THE AFTERNOON AND EVENING. TEMPERATURES WILL REMAIN SEVERAL DEGREES ABOVE NORMAL. && .UPDATE...MINOR ADJUSTMENTS MADE TO THE FORECAST FOR THIS AFTERNOON...PRIMARILY JUST INCREASING THUNDERSTORM CHANCES ACROSS CALIFORNIA ZONES AS A DISTURBANCE RESULTING FROM A LARGE COMPLEX OVER NORTHERN MEXICO YESTERDAY PASSES UP AND OVER THE FORECAST AREA AND TRIGGERS THUNDERSTORMS OVER SAN BERNARDINO AND INYO COUNTIES...WHERE LATEST MESOANALYSIS SHOWS PWAT VALUES NEAR 1.5 INCHES AND CAPE BETWEEN 1000-1500 J/KG. .PREV DISCUSSION... 250 AM PDT WED SEP 4 2013 .SHORT TERM...DEBRIS CLOUDS FROM TUESDAYS CONVECTION OVER SOUTHERN ARIZONA HAS SLOWLY WORKED NORTH THIS MORNING AND INTO PORTIONS OF MOHAVE COUNTY. NOT REALLY SURE HOW FAR WEST THESE CLOUDS WILL PUSH...BUT PORTIONS OF THE SOUTHEAST CWA WILL SEE AT LEAST PARTLY CLOUDY SKIES THIS MORNING WITH SOME MOSTLY CLOUDY SKIES OVER EASTERN MOHAVE COUNTY. WITH PLENTY OF MOISTURE AND WEAK INSTABILITY REMAINING OVER THE AREA IT LOOKS LIKE WE WILL SEE A CONTINUATION OF ISOLATED AFTERNOON CONVECTION IN THE AFTERNOON AND EARLY EVENING THROUGH THURSDAY WITH MOST STORMS DEVELOPING OVER THE HIGHER TERRAIN. COVERAGE SHOULD BE A LITTLE MORE THAN YESTERDAY DUE TO THE FACT THAT THE LARGE AREA OF SUBSIDENCE HAS MOVED OUT OF THE AREA AND WERE BACK TO A TYPICAL MONSOON PATTERN. HOWEVER...COVERAGE SHOULD NOT BE GREAT ENOUGH TO WARRANT A FLASH FLOOD WATCH. TEMPERATURES WILL REMAIN CLOSE TO NORMAL OVER THE NEXT COUPLE OF DAYS. .LONG TERM...FRIDAY THROUGH TUESDAY...LOW GRADE MONSOON PATTERN TO CONTINUE FOR THE EASTERN HALF OF THE FORECAST AREA FRIDAY AND SATURDAY. TROUGH MOVING INTO THE PAC NW WILL BRING SOME DRYING TO PLACES WEST OF A LINE FROM BARSTOW-PAHRUMP-RACHEL. SOUTHERLY BREEZES WILL INCREASE FRIDAY UP THE OWENS VALLEY AND ACROSS ESMERALDA COUNTY. DO SEE THE NEED FOR ANY FIRE WEATHER HEADLINES AT THIS TIME AS WIND SPEED ARE EXPECTED TO REMAIN BELOW CRITICAL SPEEDS. UNCERTAINTY CONTINUES IN THE SUNDAY - TUESDAY PERIODS AS WE AWAIT THE POSSIBLE FORMATION OF A TROPICAL SYSTEM IN THE EASTERN PACIFIC OFF THE COAST OF MEXICO NEAR MANZANILLO. ECMWF SUGGEST WE COULD SEE AN UPTICK IN THUNDERSTORM COVERAGE AS EARLY AS SUNDAY ACROSS MOHAVE...CLARK...LINCOLN AND SOUTHEAST CALIFORNIA WHILE THE GFS IS POINTING MORE TOWARD MONDAY. DID INCREASE POPS SOME MAINLY ACROSS MOHAVE COUNTY ON SUNDAY AND MONDAY. FAR WESTERN PARTS OF THE AREA WILL NOT BE IMPACTED BY MOISTURE AND SHOULD REMAIN DRY AND STABLE. TEMPERATURES WILL BE AT OR ABOVE NORMAL FRIDAY AND SATURDAY. ADDITIONAL CLOUD COVER AND PRECIPITATION CHANCES SUNDAY - TUESDAY WILL KEEP TEMPS AT OR SLIGHTLY BELOW NORMAL. .AVIATION...FOR MCCARRAN...WINDS WILL GENERALLY REMAIN BELOW 10 KTS THROUGH TODAY...TRENDING TOWARDS EAST/SOUTHEAST DURING THE AFTERNOON. FEW-SCT CLOUDS AOA 12K FT BECOMING SCT-BKN AFTER 22Z. ISOLATED THUNDERSTORMS FORMING AFTER 21Z OVER THE NEARBY MOUNTAINS...AND ALONG THE APPROACH CORRIDORS...ESPECIALLY MORMON MESA AND PEACH SPRINGS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...CHANCES FOR THUNDERSTORMS WILL CONTINUE AGAIN THIS AFTERNOON AND EARLY EVENING ACROSS THE AREA. WINDS WILL GENERALLY FOLLOW NORMAL DIURNAL PATTERNS...EXCEPT OUTFLOW BOUNDARIES FROM THUNDERSTORMS THAT COULD BRING PERIODS OF GUSTY AND SHIFTING WINDS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...KENNEDY PREV DISCUSSION...GORELOW/PIERCE FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Sep 4, 3:49 AM PDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 349 AM PDT WED SEP 4 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-051000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 349 AM PDT WED SEP 4 2013 /349 AM MST WED SEP 4 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS IN THE VALLEYS WILL BECOME MORE SCATTERED OVER THE MOUNTAINS. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING IS POSSIBLE...ESPECIALLY AROUND OUR RECENT BURN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOW GRADE MONSOON CONDITIONS WILL CONTINUE THURSDAY THROUGH SATURDAY WITH ISOLATED TO SCATTERED THUNDERSTORMS IN THE AFTERNOON AND EVENING. THERE MAY BE AN INCREASE IN THUNDERSTORM COVERAGE SUNDAY THROUGH TUESDAY AS ANOTHER SURGE OF TROPICAL MOISTURE MOVES NORTH INTO MOHAVE...CLARK...LINCOLN AND EASTERN SAN BERNARDINO COUNTIES. AT THIS TIME IT DOES NOT LOOK THE MOISTURE WILL SHIFT WEST INTO INYO OR ESMERALDA COUNTIES. HEAVY RAIN COULD LEAD TO ADDITIONAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 5:09 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Sep 4, 12:13 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Sep 4, 3:19 PM PDT | Flash Flood Warning | VEF | San Bernardino | 116 min |
Nearby
Flash Flood Warnings in California, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.